Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 21, NWS San Angelo, TX

April 12, 2022Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2022, 4:04 PM CDT for Brown County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2022, 4:04 PM CDT (21:04 UTC)
Expired
Apr 12, 2022, 4:30 PM CDT
In force
26 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 1:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2188 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

602 
WUUS54 KSJT 122104
SVRSJT
TXC049-122130-
/O.NEW.KSJT.SV.W.0021.220412T2104Z-220412T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
404 PM CDT Tue Apr 12 2022

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  East central Brown County in west central Texas...

* Until 430 PM CDT.

* At 404 PM CDT, a severe thunderstorm was located near Zephyr,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Blanket around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3170 9868 3169 9875 3164 9877 3163 9878
      3173 9890 3186 9877 3170 9867
TIME...MOT...LOC 2104Z 224DEG 26KT 3172 9877 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Daniels
1 follow-up statement
344 
WWUS54 KSJT 122114
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
414 PM CDT Tue Apr 12 2022

TXC049-122130-
/O.CON.KSJT.SV.W.0021.000000T0000Z-220412T2130Z/
Brown TX-
414 PM CDT Tue Apr 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL BROWN COUNTY...

At 414 PM CDT, a severe thunderstorm was located near Blanket, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Brown County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3170 9868 3169 9875 3164 9877 3163 9878
      3173 9890 3186 9877 3170 9867
TIME...MOT...LOC 2114Z 224DEG 26KT 3177 9871 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Daniels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:58 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 12, 2:58 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
258 PM CDT Tue Apr 12 2022

...New FIRE WEATHER...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue Apr 12 2022

As of 2:30 PM...the dryline was situated roughly along and east
of line from Stamford to San Angelo to Junction line. Scattered
showers and thunderstorms have developed east of the dryline
across our eastern counties. A severe thunderstorm warning has
already been issued on the storm currently in northern Coleman
County. Given the current environment- ML CAPE values of
2000-2500 J/KG and mid level lapse rates of 8 degrees C/KM per
current RAP analysis- additional strong to severe thunderstorms
are possible through the afternoon and evening hours for the far
eastern Concho Valley and Heartland. The bulk of the activity
should exit our county warning area by around 6-7 PM. For tonight
will hold on to a slight chance of PoPs across our far
southeastern counties as a Pacific front moves down into the area.
Otherwise, lows will fall into the upper 50s to mid 60s.

Wednesday will be much cooler compared to today behind the
Pacific front. Highs will be in the upper 70s and 80s. The
combination of very dry conditions (relative humidity values under
10%) and gusty west- northwest winds will lead to another day of
critical fire weather conditions across the entire area.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 210 PM CDT Tue Apr 12 2022

Southerly return flow will build back in on Thursday, which should
allow high temperatures to climb back into the upper 80s and low 90s
by the end of the week. Otherwise, dry weather will persist. Over
the weekend, there are some model differences, as the GFS shows a
cold front coming down into Texas on Saturday, the ECMWF delays this
front until Sunday. High temperatures could range from the mid 70s
to the low 90s over the weekend, but for now, we trended with the
warmer solution, given the dry soil conditions and overall warm
pattern. Regardless, this could include some rain chances for our
southeast counties over the weekend, but models are still struggling
to get a handle on timing and location.

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM CDT Tue Apr 12 2022

Scattered showers and thunderstorms have developed this afternoon
east of KSJT. Confidence is low on if these storms will impact any
of our eastern terminals- mainly KABI, KBBD, and KJCT. Will
continue to monitor radar trends closely and amend the TAFS as
necessary. Otherwise, gusty westerly winds will continue this
afternoon before coming down overnight. Westerly winds will become
gusty again tomorrow afternoon behind a cold front.

&&

.FIRE WEATHER...
Issued at 258 PM CDT Tue Apr 12 2022

A Red Flag Warning remains in effect through this evening for
the Big Country, Concho Valley, and the Northern Edwards
Plateau. Gusty southwest winds combined with minimum relative
humidity values 7-18 percent are resulting in critical fire
weather conditions.

A Fire Weather Watch remains in effect for all of west central
Texas for Wednesday. After passage of a Pacific front early in
the day, gusty west to northwest winds combined with relative
humidity falling below 10 percent will result in critical fire
weather conditions. Wind speeds are expected to be 15-25 mph with
higher gusts.

Elevated fire weather conditions are expected to continue through
the rest of the week, during the afternoon hours. Warm and above
normal temperatures will be combined with relative humidity values
dropping to 6-12 percent Thursday, and 10-30 percent Friday.
Winds will be from the south to southeast on Thursday, and mostly
from the south on Friday. Overall wind speeds will be lower than
what is occurring in the first half of this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     63  79  44  83 /  10   0   0   0
San Angelo  62  81  44  87 /  10   0   0   0
Junction    62  85  47  88 /  10   0   0   0
Brownwood   61  83  43  85 /  20   0   0   0
Sweetwater  63  76  46  83 /   0   0   0   0
Ozona       60  79  48  86 /   0   0   0   0
Brady       65  82  47  85 /  20   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CDT this evening for Callahan-Coke-
Crockett-Fisher-Haskell-Irion-Jones-Nolan-Runnels-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

Fire Weather Watch from Wednesday morning through Wednesday
evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-
Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-
San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor-
Throckmorton-Tom Green.

&&

SHORT TERM...42
LONG TERM....SK
AVIATION...42
Hazardous weather outlook, Apr 12, 2:22 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
222 PM CDT Tue Apr 12 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
222 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms are possible this afternoon
and evening mainly east of a Abilene to Ballinger to Junction
line. Large hail and damaging winds are the primary severe
weather threats.

A Red Flag Warning for critical fire weather conditions remains
in effect until 9 PM this evening, for areas generally west of a
Throckmorton to Cross Plains to Sonora line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions will continue across the area on
Wednesday. A Fire Weather Watch has been issued for all of West
Central Texas from 10 AM until 8 PM Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 12, 1:16 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
116 PM CDT Tue Apr 12 2022

TXZ066-127-139-121900-
Runnels TX-Coleman TX-Taylor TX-
116 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of northwestern
Coleman, southeastern Taylor and northeastern Runnels Counties
through 200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hatchel, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Winters, Lawn, Novice, Hatchel, Silver Valley, Crews, Glen Cove,
Benoit, Goldsboro and Lake Winters Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 9946 3174 9992 3194 10006 3222 9968
      3215 9963 3209 9963 3208 9958
TIME...MOT...LOC 1816Z 239DEG 21KT 3190 9994

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Daniels
Special weather statement, Apr 12, 2:28 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
228 PM CDT Tue Apr 12 2022

TXZ154-155-122015-
McCulloch TX-San Saba TX-
228 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of central McCulloch
and west central San Saba Counties through 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brady Lake, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brady, Placid, Brady Lake, Rochelle and Us-190 Near The Mcculloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3099 9943 3115 9956 3141 9916 3115 9901
TIME...MOT...LOC 1928Z 236DEG 21KT 3110 9943

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Daniels
Special weather statement, Apr 12, 3:03 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
303 PM CDT Tue Apr 12 2022

TXZ140-154-155-122045-
McCulloch TX-Brown TX-San Saba TX-
303 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of southeastern Brown,
northeastern McCulloch and northwestern San Saba Counties through 345
PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hall, or near Placid, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richland Springs, Algerita, Skeeterville, Elm Grove, Placid, Mercury,
Hall, Milburn, Locker, Spring Creek, Indian Creek and Us-
190 Near The Mcculloch-San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3130 9859 3113 9910 3138 9924 3167 9880
      3161 9878 3147 9900 3144 9896 3146 9894
      3144 9893 3144 9887 3141 9884 3141 9878
      3137 9876 3143 9873 3140 9869 3134 9871
      3137 9866 3132 9865 3133 9859
TIME...MOT...LOC 2003Z 240DEG 24KT 3127 9909

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Daniels
Special weather statement, Apr 12, 3:14 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service San Angelo TX
314 PM CDT Tue Apr 12 2022

TXZ140-122045-
Brown TX-
314 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of central Brown County
through 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Bowie, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brownwood, Early, Blanket, Zephyr and Camp Bowie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
      3158 9883 3155 9895 3174 9905 3186 9878
      3170 9867
TIME...MOT...LOC 2013Z 240DEG 24KT 3162 9892

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Daniels
Local storm report, Apr 12, 3:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             2 NW MAY                32.00N 98.94W
04/12/2022  M1.00 INCH       BROWN              TX   TRAINED SPOTTER

&&
Special weather statement, Apr 12, 3:54 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
354 PM CDT Tue Apr 12 2022

TXZ140-122115-
Brown TX-
354 PM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of southeastern Brown
County through 415 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Zephyr, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blanket and Zephyr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

&&

LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
      3157 9884 3168 9897 3188 9879 3170 9867
TIME...MOT...LOC 2053Z 226DEG 25KT 3167 9883

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 5:01 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more16 hr
Apr 12, 1:16 PM CDTSpecial Weather StatementSJTRunnels44 min
Apr 12, 2:01 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Apr 12, 2:28 PM CDTSpecial Weather StatementSJTMcCulloch47 min
Apr 12, 2:39 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman66 min
Apr 12, 3:03 PM CDTSpecial Weather StatementSJTSan Saba42 min
Apr 12, 3:14 PM CDTSpecial Weather StatementSJTBrown31 min
Apr 12, 3:20 PM CDTSevere Thunderstorm WarningSJTBrown25 min
Apr 12, 3:54 PM CDTSpecial Weather StatementSJTBrown21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.